Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can electrocution of the fingers cause any organ damage?

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4226 Questions

default
Posted on Tue, 22 May 2018 in Medicines and Side Effects
Question: I was unplugging a big cord from a wall outlet.it was a 2 outlet fixture with 6 outlet attachment on it.i was electrocuted pulling it out of the wall.my finger got electrocuted and it hurt but I am okay now,do you think it could have damaged another area in my body too since the electriticity went in me.has this happened to a lot of people and I this common and can a person suffer damge to organs from this.
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Other organs can indeed be affected

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. The likelihood of other organs being affected depends upon the intensity of the electrical current and the duration of electrocution. Intense electricity or long exposures can damage organs with electrical circuitry as in case of the heart and brain. Thus, if you feel palpitations or develop convulsions, you would have to seek medical assistance without delay.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Prof. Kunal Saha 15 hours later
It was only for aprox 10 seconds and I am having no problems other than a bad headache now that is probly from a cold.my finger is working okay.i had stopped using my static electrity dryer sheets because I ran out.could the buidup of static electrity on my clothes cause this?
doctor
Answered by Dr. Prof. Kunal Saha 5 minutes later
Brief Answer:
Build up of static electricity in your clothes is unlikely to cause it

Detailed Answer:
Build up of static electricity in the clothes/sheets is an unlikely contributor.
Take Aleve (naproxen) for the headache (preferbaly in full stomach).

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Prof. Kunal Saha 22 hours later
the headahes went away but I haven't felt as good mentally but I also have cold or flue aymptoms now so I am not sure what that electrical shock did to me.it was scary.have you heard of someone getting shocked from a electrical cord in their hand when they were pulling the cord out and what damge happened to them?please reply asap?
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
No need to worry

Detailed Answer:
I understand that it is scary but no need to get anxious. I am aware of a number of people who have suffered from electrocution but have had no long-term problems (I, myself, am among them). You need not worry.

Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Prof. Kunal Saha 4 hours later
thank you sir for your help
doctor
Answered by Dr. Prof. Kunal Saha 3 hours later
Brief Answer:
Glad to be of service

Detailed Answer:
Feel free to ask me back if you have any health related queries in the future.

Regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Aleve

doctor1 MD

I was vomiting all night, then diarrhea, fever(99.7) and then leg halves. I ve taken aleve, generic imodian. The fever has gone down, diarrhea gone but I still have the itchy leg halves. The halves are starting to appear on my arms now. I am out of town, should I go to a clinic? The only thing I can eat is water and crackers.

doctor1 MD

Yes I have been taking Aleve for joint pain and it was very effective but recently I have been getting nose bleeds. I am thinking this has to do with the Aleve so I have stopped taking it. Does MegaRed joint care have anything in it that will also cause my nose to bleed?

doctor1 MD

I had a bowel movement this morning .... with soft formed dark colored feces and flowing out from the feces into the toilet water was maroon colored and it discolored the toilet water to reddish maroon. I have chronic low back pain, stopped Ibuprofen years ago because of the same problem and after a time the stools were soft formed, normal. So, after several years of normal stools I started taking Aleve and using a TENS unit for low back pain for about 3 months now and the bloody stools are back again. I m 73 y.o. female, 5 5 , 165# and in good health, no medicine except buproprion for depression and Aleve for chronic low back pain. I ve tried physical therapy, chiropractor who treated me with cold laser and stim (electrodes on my low back), now an acupuncturist. I have an appointment with a neuronsurgeon a month from now hoping he ll order a CT scan to determine if my back pain is a structural problem.... which can be easily corrected with non-invasive surgery... In the meantime I plan to discontinue the Aleve altogether. Your thoughts? I care for two grandchildren and need to be strong and healthy :)

doctor1 MD

I have internal and external hemerroids and have just had a bowel movement that was quite bloody. The external ones were not the culprits this time. I have been taking 4 generic aleve pills a day for some time for extreme pain in my toe joints. Could this be my problem? I had a colonoscopy in 2008 and no problems were found. I am a 48 year old woman who is in reasonably good health, but I'm sort of a basket case tonight!

doctor1 MD

Hi sir, I'm 30 years old I have been suffering with severe headache from past 10years. 5 years ago I consulted a neurologist and got diagnosed with a pineal region epidermoidal cyst but the size is 12*12*12mm so no need of surgery. and from then I...

doctor1 MD

XXXXXXX my head on the wind sheld two days ago and still have some swelling and this moring i have blood pooling at the XXXXXXX of my right eye